Alert archive / Virginia / Flash Flood Warnings in 2011

Flash Flood Warning 89, NWS Baltimore/Washington

July 25, 2011Charles County, Maryland; King George County, Stafford County, Virginia

NWS Baltimore/Washington issued this flash flood warning at Jul 25, 2011, 3:37 PM EDT for Charles County, Maryland; King George County, Stafford County, Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2011, 3:37 PM EDT (19:37 UTC)
Expired
Jul 25, 2011, 5:44 PM EDT
In force
2 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Charles County, MD, King George County, VA, Stafford County, VA

The radar

The Sterling radar (KLWX), 77 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1543 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

026 
WGUS51 KLWX 251937
FFWLWX
MDC017-VAC099-179-252230-
/O.NEW.KLWX.FF.W.0089.110725T1937Z-110725T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
337 PM EDT MON JUL 25 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KING GEORGE COUNTY IN CENTRAL VIRGINIA...
  STAFFORD COUNTY IN NORTHERN VIRGINIA...
  WEST CENTRAL CHARLES COUNTY IN SOUTHERN MARYLAND...

* UNTIL 630 PM EDT

* AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY 
  RAIN INCLUDE STAFFORD...AQUIA CREEK...POTOMAC CREEK...ALONG WITH
  THE I-95 CORRIDOR IN STAFFORD COUNTY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

&&

LAT...LON 3819 7722 3819 7726 3824 7724 3825 7737
      3838 7757 3853 7746 3849 7730 3841 7731
      3834 7726 3834 7719 3838 7712 3840 7703
      3833 7703 3832 7706 3829 7704 3815 7707

$$

GMS
2 follow-up statements
800 
WGUS71 KLWX 252028
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
428 PM EDT MON JUL 25 2011

MDC017-VAC099-179-252230-
/O.CON.KLWX.FF.W.0089.000000T0000Z-110725T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KING GEORGE VA-STAFFORD VA-CHARLES MD-
428 PM EDT MON JUL 25 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
CHARLES...STAFFORD AND KING GEORGE COUNTIES...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POTOMAC
CREEK...PORT TOBACCO RIVER...AQUIA CREEK...WALDORF...ST. CHARLES...LA
PLATA...INDIAN HEAD AND STAFFORD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF HALF AN INCH TO AN INCH ARE POSSIBLE 
IN THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3819 7722 3819 7726 3824 7724 3825 7737
      3838 7757 3853 7746 3849 7730 3841 7731
      3834 7726 3834 7719 3838 7712 3840 7703
      3833 7703 3832 7706 3829 7704 3815 7707

$$

GMS
046 
WGUS71 KLWX 252144
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
544 PM EDT MON JUL 25 2011

MDC017-VAC099-179-252154-
/O.CAN.KLWX.FF.W.0089.000000T0000Z-110725T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KING GEORGE VA-STAFFORD VA-CHARLES MD-
544 PM EDT MON JUL 25 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CHARLES...STAFFORD
AND KING GEORGE COUNTIES...

LAT...LON 3819 7722 3819 7726 3824 7724 3825 7737
      3838 7757 3853 7746 3849 7730 3841 7731
      3834 7726 3834 7719 3838 7712 3840 7703
      3833 7703 3832 7706 3829 7704 3815 7707

$$

LEE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:15 PM EDT, 22 minutes earlier.

Area forecast discussion, Jul 25, 3:15 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
315 PM EDT MON JUL 25 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE MID ATLANTIC REGION THIS
EVENING. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR TUESDAY
AND WEDNESDAY...BRINGING A RETURN OF MORE SEASONABLE CONDITIONS.
HOT AND HUMID CONDITIONS WILL RETURN FOR LATE IN THE WEEK INTO THE
WEEKEND AS HIGH PRESSURE MOVES OFF THE COAST.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE MID
ATLANTIC REGION THROUGH THIS EVENING. ATMOSPHERE IS MOIST AND
UNSTABLE...AND THERE ARE MESOSCALE BOUNDARIES IN PLACE ALONG WITH A
LEE TROUGH AND COLD FRONT TO THE NORTH. COLD FRONT WILL CATCH UP TO
THE LEE TROUGH THIS EVENING...AND ONCE THE COLD FRONT MOVES THROUGH
THIS SHOULD HELP END THE THREAT OF THUNDERSTORMS.

ANY THUNDERSTORMS THROUGH THIS EVENING WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL WHICH MAY RESULT IN LOCALIZED FLASH FLOODING. IN
ADDITION...WET MICROBURSTS COULD PRODUCE ISOLATED DAMAGING WIND
GUSTS.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT ON TUESDAY. THIS WILL
ALLOW FOR MOSTLY SUNNY SKIES AND IT WILL FEEL LESS HUMID WITH
DEWPOINTS LOWERING TO AT LEAST THE LOWER 60S BY AFTERNOON.
TEMPERATURES WILL STILL BE WARM AROUND 90 DEGREES FOR HIGH
TEMPERATURES.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
THE COMPACT NATURE OF THE EXITING PARENT UPPER LOW ACROSS NEW
ENGLAND WILL BRING COOLER TEMPS LOCALLY TO THAT AREA. THIS WILL
KNOCK DOWN OUR TEMPS A COUPLE OF DEGREES BUT THE MORE FAVORABLE
CONDITIONS WILL BE OVER NRN NEW ENGLAND MID WEEK. THE PASSAGE OF
THIS UPPER LEVEL SYSTEM HOWEVER WILL DRAG SOME RELATIVELY DRIER AIR
DOWN INTO THE MID ATLC...WHICH WILL MAKE EVEN DAYTIME HIGHS IN THE
90S SEEM MORE BEARABLE THAN IN PREVIOUS DAYS. THEN THE WARM/MOIST
CONDITIONS RETURN STARTING ON THU. AN ELONGATED UPPER RIDGE WILL
STRETCH FROM THE DESERT SW TO THE SRN ATLC COAST. THE RIDGE AXIS
WILL JUMP SLIGHTLY NWD OVER THE TENN VLY AND INTO THE APLCN CHAIN
OVER THE COURSE OF THE DAY. THIS WILL HELP TO AGAIN DRAW A FETCH OF
LOW LEVEL MOISTURE AND WARMER AIR FROM THE SOUTH...WHICH WILL LINGER
THRU THE END OF THE WEEK AND INTO EARLY NEXT WEEK.

A WEAK COLD FRONT AND THE PARENT WEAKENING SHORTWAVE TROUGH WILL
APPROACH FROM THE GREAT LAKES BY THE END OF THE WORK WEEK. THE
SHORTWAVE WILL SPEED OFF TOWARD THE EAST /OVER SERN
CANADA/...LEAVING THE SFC BOUNDARY TO SETTLE OVER THE OHIO VLY
FRI/SAT. THE BOUNDARY WILL SINK DOWN ACROSS THE MID ATLC DURING THE
DAY OF SAT...W/ TYPICAL SUMMERTIME SCATTERED CONVECTION. THE
ASSOCIATED LIFT HOWEVER WILL BE MARGINAL...W/ THE MOST FAVORABLE
ELEMENT FOR CONVECTION BEING THE MOIST LOW LEVEL /AND THE DAYTIME
HEATING/. TEMPS WILL PEAK ON FRI...SINCE THE UPPER RIDGE WILL BE AT
ITS MOST AMPLIFIED JUST TO OUR WEST. HIGHS WILL AGAIN APPROACH THE
U90S W/ HEAT INDICES LIKELY TOPPING OUT IN THE L-M100S DURING THE
AFTN HRS. SAT AFTN WILL BE SIMILAR...POSSIBLY JUST A COUPLE OF
DEGREES LESS OVERALL BOTH IN TEMPS AND DEWPOINTS.

THE TAIL-END OF THE PSEUDO-STATIONARY BOUNDARY WILL BE LAID OUT OVER
THE MID ATLC...LIKELY JUST TO THE SOUTH OF THE CWA. THE PROXIMITY OF
THIS FEATURE WILL KEEP AT LEAST LOW CHANCES FOR DISORGANIZED
CONVECTION ACROSS THE SRN CWA INTO EARLY NEXT WEEK.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
MEDIUM TO HIGH CONFIDENCE EXISTS IN THUNDERSTORMS AFFECTING THE HUBS
THROUGH ABOUT 20 OR 21Z. CONFIDENCE DECREASES BEYOND THEN HOWEVER
WITH A COLD FRONT DROPPING SOUTH THERE WILL REMAIN A CHANCE OF
THUNDERSTORMS /ACTIVITY CURRENTLY NORTH IN PENNSYLVANIA/ UNTIL
LATER THIS EVENING. COLD FRONT PASSES THROUGH OVERNIGHT. THERE MAY
BE MVFR BR AT IAD/MRB/CHO OVERNIGHT HOWEVER IFR APPEARS UNLIKELY
WITH ENOUGH OF A GRADIENT TO KEEP A NORTHWEST WIND AT 5 TO 10 KT
GOING AND DRIER AIR MOVING IN. VFR CONDITIONS WILL PREVAIL ON
TUESDAY AS HIGH PRESSURE BUILDS IN.

HIGH PRESSURE WILL REMAIN OVER THE REGION THRU THE END OF THE
WEEK...THOUGH A WEAK FRONTAL BOUNDARY WILL ARRIVE BY LATE FRI/EARLY
SAT AND REMAIN SETTLED OVER THE REGION INTO EARLY NEXT WEEK. PRECIP
CHANCES WILL BE LOW UNTIL THAT TIME...WHEN ONLY BRIEF SCATTERED
CONVECTION WILL BE POSSIBLE GIVEN THE PROXIMITY OF THE SFC FRONT.

&&

.MARINE...
SCATTERED THUNDERSTORMS ARE FORECAST TO MOVE ACROSS THE WATERS
THROUGH THIS EVENING...ANY OF WHICH COULD PRODUCE STRONG GUSTY
WINDS. COLD FRONT PASSES THROUGH OVERNIGHT...WITH A NORTHWEST SURGE
THAT MAY COME CLOSE TO SMALL CRAFT ADVISORY CONDITIONS LATE TONIGHT
INTO TUESDAY MORNING. EVENT APPEARS MARGINAL ATTM SO NO SMALL CRAFT
ADVISORY HAS BEEN ISSUED.

HIGH PRESSURE WILL DOMINATE MUCH OF THE WEEK. ONLY BRIEF PERIODS OF
WEAK CHANNELING OVER PORTIONS OF THE BAY OVER THE NEXT SEVERAL DAYS.
LOW PRECIP CHANCES TILL THE COMING WEEKEND.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...BPP
NEAR TERM...BPP
SHORT TERM...BPP
LONG TERM...HAS/GMS
AVIATION...BPP/GMS
MARINE...BPP/GMS
Hazardous weather outlook, Jul 25, 10:34 AM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1034 AM EDT MON JUL 25 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
261000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1034 AM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THESE
THUNDERSTORMS WILL CONTAIN LOCALLY HEAVY RAINFALL...AND
POTENTIALLY COULD PRODUCE FLASH FLOODING. IN ADDITION...A FEW
THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS. THE MOST LIKELY
TIME LOOKS TO BE FROM 2 PM TO 8 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAT INDICES MAY REACH 105 DEGREES BY THURSDAY AFTERNOON... WITH
HOT AND HUMID CONDITIONS CONTINUING INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

THERE IS THE POTENTIAL THAT SPOTTER ACTIVATION MAY BECOME
NECESSARY THIS AFTERNOON. AS ALWAYS...PLEASE FORWARD ANY HEAVY
RAINFALL OR THUNDERSTORM WIND DAMAGE REPORTS TO THE NATIONAL
WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-261000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1034 AM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THESE
THUNDERSTORMS WILL CONTAIN LOCALLY HEAVY RAINFALL...AND
POTENTIALLY COULD PRODUCE FLASH FLOODING. IN ADDITION...A FEW
THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS. THE MOST LIKELY
TIME LOOKS TO BE FROM 1 PM TO 7 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAT INDICES MAY REACH 105 DEGREES BY THURSDAY AFTERNOON... WITH
HOT AND HUMID CONDITIONS CONTINUING INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

THERE IS THE POTENTIAL THAT SPOTTER ACTIVATION MAY BECOME
NECESSARY THIS AFTERNOON. AS ALWAYS...PLEASE FORWARD ANY HEAVY
RAINFALL OR THUNDERSTORM WIND DAMAGE REPORTS TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Special weather statement, Jul 25, 1:27 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
127 PM EDT MON JUL 25 2011

VAZ052-053-251800-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-FAIRFAX VA-
127 PM EDT MON JUL 25 2011

...HEAVY DOWNPOURS TO AFFECT SOUTHERN FAIRFAX AND EASTERN PRINCE
WILLIAM COUNTIES...AND THE CITY OF MANASSAS PARK...

AT 126 PM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
THUNDERSTORMS EXTENDING FROM CLIFTON TO GROVETON...MOVING SOUTHEAST
AT 5 MPH.

LOCATIONS IMPACTED INCLUDE NEWINGTON...FORT BELVOIR...LORTON AND LAKE
RIDGE.

HEAVY RAIN IN THIS LINE COULD TOTAL OVER ONE INCH...AND CREATE
PONDING OF WATER ON ROADWAYS. WATER MAY COLLECT IN POOR DRAINAGE
AREAS.

&&

LAT...LON 3871 7713 3865 7714 3864 7723 3866 7741
      3883 7748 3884 7714 3880 7714 3881 7709
      3879 7706 3874 7706
TIME...MOT...LOC 1726Z 334DEG 5KT 3876 7739 3876 7708

JE
Special weather statement, Jul 25, 2:37 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
237 PM EDT MON JUL 25 2011

VAZ025-251900-
AUGUSTA VA-
237 PM EDT MON JUL 25 2011

...BRIEF HEAVY RAIN IN THE CITIES OF STAUNTON AND WAYNESBORO...

AT 237 PM EDT...DOPPLER RADAR INDICATED DEVELOPING THUNDERSTORMS
NEAR STAUNTON AND WAYNESBORO...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE STAUNTON AND WAYNESBORO.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS IN THE CITIES.

&&

LAT...LON 3836 7902 3831 7892 3830 7890 3820 7875
      3818 7875 3803 7887 3803 7888 3801 7889
      3797 7892 3817 7927
TIME...MOT...LOC 1837Z 229DEG 11KT 3816 7910

JE
Special weather statement, Jul 25, 3:21 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
321 PM EDT MON JUL 25 2011

MDZ016-VAZ055-057-251945-
KING GEORGE VA-STAFFORD VA-CHARLES MD-
321 PM EDT MON JUL 25 2011

...STRONG THUNDERSTORM TO AFFECT KING GEORGE...STAFFORD AND CHARLES
COUNTIES...

AT 321 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
POTOMAC CREEK...MOVING SOUTHEAST AT 15 MPH.  LOCATIONS IMPACTED
INCLUDE PASSAPATANZY...FAIRVIEW BEACH...WEEDONVILLE AND BERTHAVILLE.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.  WIND GUSTS OF 40 TO 50
MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3841 7756 3845 7732 3840 7730 3834 7726
      3835 7717 3838 7712 3836 7722 3839 7726
      3845 7728 3849 7711 3840 7708 3839 7712
      3838 7707 3833 7705 3825 7740
TIME...MOT...LOC 1921Z 319DEG 12KT 3837 7730

LEE
Special weather statement, Jul 25, 3:25 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
325 PM EDT MON JUL 25 2011

MDZ013-016>018-252000-
PRINCE GEORGES MD-CALVERT MD-CHARLES MD-ST. MARYS MD-
325 PM EDT MON JUL 25 2011

...STRONG THUNDERSTORM TO AFFECT PRINCE GEORGES...CALVERT...CHARLES
AND ST. MARYS COUNTIES...

AT 325 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
AQUASCO...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE HALLOWING POINT...GOLDEN BEACH AND PRINCE
FREDERICK.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.  WIND GUSTS OF 40 TO 50
MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3840 7674 3859 7681 3867 7668 3857 7650
      3854 7650
TIME...MOT...LOC 1925Z 306DEG 14KT 3857 7670

LEE
Local storm report, Jul 25, 3:34 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
334 PM EDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      1 SSE SYKESVILLE        39.36N  76.97W
07/25/2011                   HOWARD             MD   911 CALL CENTER

            CAR WASHED OFF THE ROAD NEAR INTERSECTION OF FORSYTHE
            ROAD AND WEST FRIENDSHIP DUE TO KNEE DEEP WATER.

&&

EVENT NUMBER LWX1101299

SBK
Special weather statement, Jul 25, 3:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
337 PM EDT MON JUL 25 2011

VAZ055-057-252000-
KING GEORGE VA-STAFFORD VA-
337 PM EDT MON JUL 25 2011

...STRONG THUNDERSTORM TO AFFECT KING GEORGE AND STAFFORD COUNTIES...

AT 337 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LAMBS CREEK...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE KING GEORGE...WEEDONVILLE...DOGUE...JERSEY
AND SHILOH.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THIS STORM IS PRODUCING PROLIFIC CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. WIND GUSTS OF 40 TO 50
MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3816 7718 3819 7722 3819 7726 3823 7726
      3823 7725 3824 7723 3824 7726 3822 7730
      3826 7738 3835 7722 3835 7715 3827 7702
      3826 7705 3818 7706 3814 7712
TIME...MOT...LOC 1937Z 312DEG 8KT 3826 7724

LEE

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 2:01 AM EDTFlash Flood WarningLWXCalvert, Saint Mary's2 hr
Jul 25, 12:25 PM EDTSpecial Weather StatementLWXCarroll35 min
Jul 25, 12:55 PM EDTSpecial Weather StatementLWXCarroll35 min
Jul 25, 1:28 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll32 min
Jul 25, 3:16 PM EDTFlash Flood WarningLWXAnne Arundel, Baltimore, Howard, Montgomery, Prince George's, City of Baltimore97 min
Jul 25, 3:25 PM EDTSpecial Weather StatementLWXCalvert35 min
Jul 25, 3:48 PM EDTSpecial Weather StatementLWXAnne Arundel42 min
Jul 25, 3:54 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Prince George's46 min
Jul 25, 4:15 PM EDTSpecial Weather StatementLWXCalvert30 min
Jul 25, 5:54 PM EDTSpecial Weather StatementLWXSaint Mary's36 min
Jul 24, 8:47 PM EDTSpecial Weather StatementLWXCulpeper43 min
Jul 25, 1:15 AM EDTSpecial Marine WarningLWX83 min
Jul 25, 12:26 PM EDTSpecial Weather StatementLWXArlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church64 min
Jul 25, 1:27 PM EDTSpecial Weather StatementLWXFairfax, City of Manassas Park33 min
Jul 25, 2:37 PM EDTSpecial Weather StatementLWXAugusta, City of Staunton, City of Waynesboro23 min
Jul 25, 3:21 PM EDTSpecial Weather StatementLWXStafford24 min
Jul 25, 3:37 PM EDTSpecial Weather StatementLWXKing George23 min
Jul 25, 3:53 PM EDTSpecial Marine WarningLWX67 min
Jul 25, 4:06 PM EDTSpecial Marine WarningLWX54 min
Jul 25, 4:08 PM EDTSpecial Marine WarningLWX42 min
Jul 25, 4:10 PM EDTSpecial Weather StatementLWXKing George35 min
Jul 25, 5:06 PM EDTSpecial Marine WarningLWX54 min
Jul 25, 6:01 PM EDTSpecial Marine WarningLWX59 min
Jul 25, 6:40 PM EDTSpecial Marine WarningLWX65 min

Nearby

Flash Flood Warnings in Virginia, 2011Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.